Archiv der Mathematik

, Volume 75, Issue 1, pp 1–7

Profinite groups with many commuting pairs or involutions

  • L. Lévai
  • L. Pyber

DOI: 10.1007/s000130050466

Cite this article as:
Lévai, L. & Pyber, L. Arch. Math. (2000) 75: 1. doi:10.1007/s000130050466

Abstract.

We prove that if the set of commuting pairs of a profinite group G has positive Haar measure then G is abelian by finite. Using this we show that the set I of involutions has positive measure exactly if I contains a nonempty open subset of G.

Copyright information

© Birkhäuser Verlag, Basel 2000

Authors and Affiliations

  • L. Lévai
    • 1
  • L. Pyber
    • 1
  1. 1.Alfrèd Rènyi Institute of Mathematics, Hungarian Academy of Sciences, P.O.B. 127, H-1364 Budapest, HungaryHU

Personalised recommendations